Ceasing Seroquel – some tips

 

 

I’m often asked for assistance to cease Seroquel, (Quetiapine) by people who are finding the discontinuation syndrome distressing.

Here are some tips.

 white flower

The first thing I would recommend, is that you  immediately start meditating

Meditation is the gentlest, most holistic way to help your body heal

Here is a super easy introduction

Meditation 1

Meditation 2

Meditation 3

 

 

Here is a great set of guided meditations by Linda Hall

 

When I was experiencing intense suicidal ideation a few years ago I was using these meditations, particularly, Inner glow, multiple times a day, to give myself a break  from the pain in my head.

 

Meditation is Number 1 in your cessation plan

Find 10-15 mins every day if you can.

A gift you give to yourself and your healing 🙂

 Shiny flower

2.

Stop trimming the Seroquel  dose until you feel a little more centred.

Perhaps 3-4 weeks

 

It is not always in your bodies best interests to replace one drug with another …….

although, if you need to use something short term through this time – do so, without guilt 🙂

…and a clear cessation plan

 

 

 

Spend these few weeks working out what helps your Well Being

I had a 5 pronged approach

 

Riding my push bike

Eating Healthily

Meditating

Becoming aware of what thoughts made me feel happier and which ones made me feel worse. Then consciously focusing on the better feeling ones.

Doing things that made my heart sing

 

My heart sing list  was something like this

Yoga

Singing

Reading

Having a long hot shower

Playing cribbage

Meditation

Smelling flowers

Hiking

 

Do one thing every day, that makes your heart sing

When you are struggling, change your focus

Watch a comedy, go for a walk, hug a tree, phone a friend.

It doesn’t matter

Empower yourself – make it your decision

 

orange rose

 

When you feel ready to reduce your Seroquel again, do so more slowly.

Give yourself as many months as you need, to cease altogether.

Work with a Medical Practitioner who is aware of seroquel discontinuation syndrome and knows to look for harm, such as body movement disorders, cataracts, diabetes etc

Give your body at least a month between reductions. Weigh the pill if that will help you

 

Your wonderful body has adjusted so dramatically to this drug that it will need time to adjust again.

Flowers

Start a new thought around the discontinuation syndrome, such as :

“This is my body just adjusting”

“I am not my wonderful body – I am Consciousness. Beautiful, Worthy and Healing

“This will take time…but I will be gentle with myself during this time”

….and so on

 

Here is a link to how a thought pathway is helping me with Dystonia

 hands healing

Coloured Buttons is an online coaching programme I have started to help people recover from  mental health diagnosis and depression in particular

It is in hiatus until 2015 but you may find some pointers that help you

 

To recap

Please start to meditate. It’s easy and will help tremendously. Do it for 1 month and see the benefits

Give yourself a break from dose reduction while you spend time developing some Well Being techniques for yourself

When you restart dose reduction again,do so more slowly – perhaps 10% a month. Use a cutter and some scales if you like

 

Understand, that you can do this

There is a little flame within you, that never goes out

It is there waiting for you gently blow it into life. The healed you 🙂

 

You are not your body

You are not your diagnosis

You are not your drugs

 

You are worthy and extraordinary and beautiful

purple and yellow

 

 

 

 

 

 

With Love

Jacqueline

 

 

 

 

 

Advertisements

2 thoughts on “Ceasing Seroquel – some tips

  1. Thank you for doing writing this, Jacqueline.

    You are so right, we are not are body. I’m having extrem difficulty on this road, but this is because the fear is taking control of everything.

    I’m afraid of stopping, I’m afraid of continuing.

    I also feel like my body is damaged. I have panic disorder and deep inside feel like my brain is broken and that I have to be in some sort of medication to help me manage the terror that lives inside of me. I’m trying everything and I still feel like my fear is out of control.

    I feel your calmness trough your writing… I wish I had that.

    Thank you for helping ♥

Comments are closed.